CSN Login
Members Online: 5

You are here

1st chemo treatment last Monday.

gerryo's picture
gerryo
Posts: 50
Joined: Jun 2010

My husband has finally had his first treatment for mCRC. I believe it is called folfiri. Can someone explain to me how the side effects work. 4 days after the treatment all he is feeling is alittle tired. I'm not sure if this is a side effect or he is just tired. I feel so confused. Is it possible to have no or little side effects? If anyone out there can explain how this works, I certainly will appreciate it. Thanks

Gerry

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

Dear, we are all different on how chemo affects us. Some have terrible side affects, some have a few side affects and some of us are lucky and barely realize we're on chemo.
I can't tell you about Folfiri, I haven't had it. But others have and will chime in.
Right now I'm on Xeloda and Avastin, I've done Xeloda for over a year now, but used to be on Oxyplatinin (spelled wrong no doubt)Xeloda and Avastin together. With the Xeloda and Avastin, no one even realizes I'm still on chemo. Someone actually mentioned to me the other day, "aren't you glad to be done with the chemo?" I told her I was still doing chemo, and she was shocked. I have to admit, Xeloda doesn't feel like chemo, it's pills, it does nothing to make me feel bad, so yes, I guess it is like I'm done with the chemo. I know I'm lucky, and I'm glad to be lucky.
Just remember it is cumlative, in other words the effects of the chemo could get worse as he goes along, in my case with the oxyplatinin, I only got better, so one day I was able to come home after my 7 and half hour infusions and do my house work and all normal things.
So I guess what I'm saying, is one size doesn't fit all. And I hope that your husband is indeed one of the lucky ones, and the chemo, will have low side effects for him.
My best to you and yours,
Winter Marie

geotina's picture
geotina
Posts: 2117
Joined: Oct 2009

My hubby is on CPT-11, main chemo drug in Folfori. He has been on it for a few months. I can only relate his side effects. He is very fatigued. His appetite is good, but, he does have diarrhea. When he goes to the bathroom he never knows if it is the diarrhea or gas so expect many, many trips to the bathroom. If he does get the diarrhea his bum will get very sore from going so much so have some Cottonelle or other wet wipes in the bathroom, they really help. Watch for dehydration and push fluids even when George says enough already, I push the fluids. Powerade, Gatorade, water, just keep the fluids up. Try and stay on top of the diarrhea. George also lost all his hair, eyebrows, eyelashes and the like.

On a side note we had an oncologist visit yesterday and he also suggested eating some potato chips. Replaces the salt lost in diarrhea and the potato part will help with the diarrhea. He said he would normally not recommend potato chips to patients but cancer patients with diarrhea from chemo, it can help.

To summarize, the worst part of this treatment for my George is the diarrhea and fatigue. On the good side, this treatment is working for George, still a little anemic which can contribute to the fatigue but liver function, all other blood work is very good and generally, George feels ok, but for the above.

Take care and pm me if you have any specific questions.

Tina

Subscribe to Comments for "1st chemo treatment last Monday."